Alert archive / Maryland / Special Weather Statements in 2016

Special Weather Statement, NWS Wakefield, VA

July 1, 2016Worcester County, Maryland

NWS Wakefield, VA issued this special weather statement at Jul 1, 2016, 12:21 PM EDT for Worcester County, Maryland. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2016, 12:21 PM EDT (16:21 UTC)
Expired
Jul 1, 2016, 1:00 PM EDT
In force
39 min
Issued by
NWS Wakefield, VA

County Worcester County, MD

The radar

The Dover AFB radar (KDOX), 61 km from the middle of the area, began a volume at 16:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Wallops Is Stn, VA (KWAL), launched 12:00Z, 4.4 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Wallops Is Stn, VA at 12:00Z on 2016-07-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1210 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Wallops Is Stn, VA at 12:00Z on 2016-07-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1210 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
766 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

105 
WWUS81 KAKQ 011621
SPSAKQ

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1221 PM EDT FRI JUL 1 2016

MDZ024-025-011700-
MARYLAND BEACHES-INLAND WORCESTER-
1221 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WORCESTER COUNTY...

AT 1220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEWARK...OR 12
MILES SOUTHWEST OF OCEAN CITY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BERLIN AROUND 1230 PM EDT. 
  OCEAN CITY...CAPE ISLE OF WIGHT AND OCEAN PINES AROUND 1240 PM EDT. 

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHOWELL...WEST OCEAN 
CITY...BISHOP...IRONSHIRE...WHALEYVILLE...BISHOPVILLE AND CEDARTOWN.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3830 7505 3829 7507 3819 7511 3811 7522
      3824 7538 3832 7535 3834 7532 3835 7531
      3837 7532 3845 7529 3845 7505
TIME...MOT...LOC 1620Z 225DEG 30KT 3823 7524 

$$

ALB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Jul 1, 11:19 AM EDT, 1 hour 2 minutes earlier.

Area forecast discussion, Jul 1, 11:19 AM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Wakefield VA
1119 AM EDT FRI JUL 1 2016

.SYNOPSIS...
A cold front will approach from the west during today, then
crosses the region this evening into Saturday morning. The front
will then remain nearly stationary across North Carolina from
Saturday afternoon into early next week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Latest surface analysis depicts a southwest to northeast pseudo warm
front over the central portion of the forecast area. Along and
south of the boundary, dewpoints have climbed into the low to mid
70's with precipitable waters over 1.75 inches. Temperatures have
warmed into the low 80's south of the boundary, resulting in
MLCAPE values of 1,000 to 1,500 J/kg. This unstable air mass along
the frontal boundary in tandem with height falls ahead of an
approaching upstream trough has resulted in scattered showers and
thunderstorms across central Virginia to the Maryland Eastern
Shore. Expect this activity to persist through early afternoon,
pushing eastward through mid afternoon. Some of the storms may
produce gusty winds, hail, and locally heavy rainfall. A brief
reprieve expected across central Virginia early to mid afternoon
as the upstream cold front approaches from the northwest. Breaks
in the clouds and return flow will push afternoon temps into the
upper 80's inland. Highs in the mid to upper 80's southeast due to
afternoon clouds and precip. Warm temps and theta-e advection will
maintain an increasingly unstable air mass ahead of the front.
MLCAPE values progged between 1,500 and 2,000 J/kg. Deep layer
shear also increases ahead of the upper level trough, with
effective shear between 30 and 40 knots. Best coverage expected
north and east of Richmond, owing to better forcing and deeper
moisture. Farther south and west, westerly flow and a drying
column will limit overall coverage. Main impacts late afternoon
into the evening will be strong gusty winds, hail, and locally
heavy rainfall. The cold front drops into the forecast area late
tonight, reaching the coast by early Saturday morning. Deep
moisture begins to push offshore ahead of the front, with
decreasing POPs along the coast after midnight. Will maintain
slight chance POPs along the coast through late tonight. Clouds
begin to thin/clear northwest to southeast through late tonight.
Lows in the low to mid 70's.

Highest rainfall amounts expected Northern Neck to the Maryland
Eastern Shore were amounts will generally be around one half inch.
Less into central Virginia with amounts generally at or below one
quarter of an inch. Locally higher amounts expected in
thunderstorms. With ongoing concerns from recent rainfall in
Wicomico County, a local, short-fused area flood warning may be
needed depending on 12Z model trends.

&&

.SHORT TERM /SATURDAY THROUGH SUNDAY/...
Short term guidance continues to stall the front over North
Carolina Saturday aftn through Sunday. Deep moisture pushes south
of the local area Saturday, along with the best chances for
measurable precip. Will keep mention of scattered showers and
thunderstorms Saturday afternoon for far southern Virginia and
northeast North Carolina as moisture begins to return in low level
southwest flow. Highs in the mid to upper 80's under a partly
cloudy sky north to mostly cloudy south. Front remains in the
vicinity of northern North Carolina Saturday night through Sunday
as several waves in the westerly flow ride along the front.
Moisture also pools along the boundary with precipitable water
values around 2 inches. Good storm motion may limit the overall
potential for excessive rainfall Sunday, but anomalous moisture
and several upper waves will likely result in periods of heavy
rainfall. Highs Sunday only in the low 80's under a mostly cloudy
sky.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
A frontal boundary shifts northward through the area Sunday night
into Independence Day as a trough drops into the Great Lakes and a
ridge builds over the East Coast. The general consensus is for the
trough to push through the region Tuesday into Tuesday night,
followed by a pattern that features a weak trough off the coast,
with a mid/upper ridge centered over the Southern Plains and Lower
Mississippi Valley Wednesday into Thursday. The 30/12z GFS remains
more amplified during the Tuesday-Thursday period than GEFS mean and
30/12z ECMWF. PoPs will generally be diurnally driven Monday and
Tuesday, averaging 30-40% across the area. PoPs drop to less than
15% by Wednesday as drier air builds in from the north. A shortwave
trough dropping in from the NW could trigger some afternoon/evening
showers/tstms by Thursday, but confidence with respect to details is
low at this range (a week in advance). Forecast high temperatures
are generally in the low/mid 80s Independence Day, and then trend
into the mid 80s to around 90 Tuesday through Thursday. Lows will
average in the mid 60s to low 70s.

&&

.AVIATION /15Z FRIDAY THROUGH TUESDAY/...
Tstm N of RIC is quickly movg NE along a frontal boundary parked
over central VA attm. Given the forward speed, expect it to far
enough away from the airfield by 12Z so that VCTS is not needed.
Meanwhile, the IFR ST deck at SBY is expected to scour out next hr
or so as mixing kicks in.

Forecast later today wrt convection continues to be problematic as
different models offer up different solutions on just how much in
the way of convections develops. The overall suggestion is that
any convection will be scattered at best presenting low confidence
that any one airfield will be hit with one. Thus, kept thunder out
of the forecast attm given the premise that any convection will be
later today (18Z-02Z). Enough mid level moisture for a BKN CU deck
arnd 5K ft after 16Z.

A cold front crosses the region tonight shifting winds to more of
a west northwest direction by 12Z.

Outlook: Generally, VFR conds will prevail through much of the
period. However, look for potential brief windows of diminished
visibility and ceiling at all terminals in numerous showers/tstms
early next week. Saturday looks dry.

&&

.MARINE...
No headlines today despite a weak inland trof. South winds less than
15 KTS. A cold front crosses the waters late tonight shifting winds
to the West. High pressure builds into the area from the North
Saturday. Data continues to support a brief NNW surge Saturday
morning with speeds 15 KTS or less although a few gusts to 20 KTS
are possible across the Ches Bay. Winds become NE and gradually
diminishes late Saturday. The front drops south of the area Saturday
night into Sunday, then lifts through the area Sunday night into
Monday. A weak front approaches from the NW Tuesday. Seas 2-3 ft
through the period, with 1-2 ft waves in the Bay. A brief period
of 2-3 Ft waves is possible in the Bay Saturday morning with the
surge.

&&

.CLIMATE...
RIC now up to 7.81" for the month of June through 3pm today. This
makes 2016 the 7th wettest June on record (2004 is wettest June
with 9.93"). Also, the May-June total at RIC now stands at 17.60"
and is the 2nd wettest (1972 is wettest with 17.69").

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.

&&

SYNOPSIS...TMG
NEAR TERM...SAM
SHORT TERM...SAM/TMG
LONG TERM...AJZ
AVIATION...MPR
MARINE...MPR
CLIMATE...
Hazardous weather outlook, Jul 1, 12:16 PM EDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
1216 PM EDT FRI JUL 1 2016

NCZ012>017-030>032-102-VAZ065-066-079-087-092-093-095>098-525-021630-
NORTHAMPTON-HERTFORD-GATES-PASQUOTANK-CAMDEN-WESTERN CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-EASTERN CURRITUCK-MECKLENBURG-LUNENBURG-
BRUNSWICK-GREENSVILLE-SOUTHAMPTON-ISLE OF WIGHT-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-HAMPTON/POQUOSON-
1216 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NORTH
CAROLINA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THIS
EVENING. A FEW STORMS COULD CONTAIN GUSTY WINDS AND LOCALLY HEAVY
RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

MORE SHOWERS AND THUNDERSTORMS ARE EXPECTED LATE SATURDAY INTO
EARLY NEXT WEEK, AS A FRONTAL BOUNDARY STALLS OVER THE REGION.
HEAVY RAINFALL AND MINOR FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ048-060>062-064-067>069-075>078-080>086-088>090-099-100-509>524-
021630-
FLUVANNA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-CAROLINE-NOTTOWAY-AMELIA-
POWHATAN-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-DINWIDDIE-
PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-
SUSSEX-SURRY-JAMES CITY-ACCOMACK-NORTHAMPTON-WESTERN LOUISA-
EASTERN LOUISA-WESTERN HANOVER-EASTERN HANOVER-WESTERN CHESTERFIELD-
EASTERN CHESTERFIELD (INCLUDING COL. HEIGHTS)-
WESTERN HENRICO (INCLUDING THE CITY OF RICHMOND)-EASTERN HENRICO-
WESTERN KING WILLIAM-EASTERN KING WILLIAM-WESTERN KING AND QUEEN-
EASTERN KING AND QUEEN-WESTERN ESSEX-EASTERN ESSEX-YORK-NEWPORT NEWS-
1216 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...EAST
CENTRAL VIRGINIA...EASTERN VIRGINIA...NORTH CENTRAL
VIRGINIA...SOUTH CENTRAL VIRGINIA AND SOUTHEAST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON
THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. SOME
STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON THROUGH EARLY THIS
EVENING.

MDZ021>025-021630-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
1216 PM EDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MARYLAND.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON THROUGH THIS EVENING AHEAD OF AN APPROACHING COLD FRONT.
SOME STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND LARGE HAIL
POSSIBLE. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE...WHICH COULD
LEAD TO RISES ON ALREADY SWOLLEN STREAMS AND CREEKS FROM LAST
TUESDAYS HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

MINNICK

In the hours before

Special weather statement, Jul 1, 6:57 AM EDT, 5 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
657 AM EDT FRI JUL 1 2016

VAZ512-517-519-521-522-011130-
WESTERN KING WILLIAM-EASTERN ESSEX-EASTERN HANOVER-WESTERN KING AND
QUEEN-WESTERN ESSEX-
657 AM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KING WILLIAM...
NORTHWESTERN KING AND QUEEN AND CENTRAL ESSEX COUNTIES...

AT 656 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR AYLETT...OR 7
MILES WEST OF SAINT STEPHENS CHURCH...MOVING NORTHEAST AT 40 TO 45
MPH.

WIND GUSTS IN EXCESS OF 30 MPH, FREQUENT LIGHTNING AND LOCALLY HEAVY
DOWNPOURS ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  SAINT STEPHENS CHURCH AND NEWTOWN AROUND 705 AM EDT.
  MILLERS TAVERN AROUND 710 AM EDT.
  TAPPAHANNOCK AND DUNNSVILLE AROUND 715 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE REXBURG...UPSHAW...
WALKERTON...BRAYS FORK...POLLARDS
CORNER...RUMFORD...TURPIN...EPWORTH... GLOBE AND HENLEY FORK.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3784 7679 3779 7689 3780 7691 3779 7694
      3771 7703 3763 7719 3779 7733 3789 7720
      3789 7718 3790 7719 3790 7718 3791 7718
      3797 7711 3796 7709 3797 7707 3800 7707
      3805 7701
TIME...MOT...LOC 1056Z 236DEG 49KT 3777 7718

44
Special weather statement, Jul 1, 7:54 AM EDT, 4 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
754 AM EDT FRI JUL 1 2016

VAZ076>078-085-522-011245-
EASTERN ESSEX-NORTHUMBERLAND-MIDDLESEX-LANCASTER-RICHMOND-
754 AM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHUMBERLAND...NORTHWESTERN
LANCASTER...SOUTHEASTERN RICHMOND AND SOUTHEASTERN ESSEX COUNTIES...

AT 753 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHARPS...OR
NEAR ROBLEY...MOVING NORTHEAST AT 25 MPH.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  MORATTICO AROUND 800 AM EDT.
  FARNHAM AND HAYNESVILLE AROUND 805 AM EDT.
  ROBLEY AROUND 810 AM EDT.
  CALLAO AROUND 820 AM EDT.
  HEATHSVILLE AROUND 825 AM EDT.
  LEWISETTA AROUND 835 AM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE
LARA...LILIAN...DOWNING... MONTAGUE...BROWNS
STORE...NUTTSVILLE...VILLAGE...GIBEON...REEDVILLE AND HULL NECK.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE MORE THAN 10 MILES AWAY FROM A THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3802 7647 3797 7641 3795 7634 3789 7624
      3789 7622 3787 7621 3776 7662 3778 7667
      3776 7664 3773 7675 3775 7676 3777 7679
      3779 7679 3779 7681 3787 7685 3803 7652
TIME...MOT...LOC 1153Z 243DEG 22KT 3784 7671

MINNICK
Special weather statement, Jul 1, 9:30 AM EDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
930 AM EDT FRI JUL 1 2016

VAZ076>078-522-011415-
EASTERN ESSEX-NORTHUMBERLAND-LANCASTER-RICHMOND-
930 AM EDT FRI JUL 1 2016

...AN AREA OF THUNDERSTORMS WILL AFFECT NORTHUMBERLAND...
NORTHWESTERN LANCASTER...SOUTHEASTERN RICHMOND AND SOUTHEASTERN
ESSEX COUNTIES...

AT 929 AM EDT...AN AREA OF THUNDERSTORMS WERE CLUSTERED OVER
ROBLEY...MOVING NORTHEAST AT 30 MPH.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ROBLEY...CALLAO...LEWISETTA...MORATTICO...SHARPS...HEATHSVILLE...FARN
HAM... LARA...LILIAN...DOWNING...BROWNS STORE...VILLAGE...HULL
NECK...EMMERTON...
AVALON...ALFONSO...OPHEILA...LOTTSBURG...TIDEWATER AND BEANES CORNER.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THESE STORMS.
BE PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY
RAIN COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR
FLOODING OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3802 7647 3797 7641 3795 7634 3791 7626
      3789 7624 3789 7620 3777 7664 3779 7670
      3779 7672 3788 7678 3802 7651
TIME...MOT...LOC 1329Z 243DEG 27KT 3788 7656

ALB
Special weather statement, Jul 1, 9:58 AM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
958 AM EDT FRI JUL 1 2016

VAZ077-011415-
NORTHUMBERLAND-
958 AM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NORTHUMBERLAND COUNTY...

AT 957 AM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
HEATHSVILLE...OR 7 MILES NORTHWEST OF FAIR PORT...MOVING NORTHEAST
AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HEATHSVILLE...AVALON...LILIAN...EDWARDSVILLE...OPHEILA...DODLYT...
MIDDLETONS CORNER...REEDVILLE...HOWLAND...HULL NECK AND BROWNS STORE.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

MOTORISTS SHOULD USE EXTRA CAUTION IN THE VICINITY OF THIS STORM. BE
PREPARED FOR RAPID CHANGES IN WEATHER AND ROAD CONDITIONS. HEAVY RAIN
COULD CAUSE PONDING OF WATER ON ROADS...AND POSSIBLE MINOR FLOODING
OF DITCHES AND POOR DRAINAGE AREAS.

LAT...LON 3796 7640 3795 7634 3791 7626 3789 7624
      3789 7601 3788 7607 3788 7618 3786 7620
      3782 7642 3783 7643 3782 7646 3792 7655
      3798 7643
TIME...MOT...LOC 1357Z 247DEG 30KT 3791 7639

ALB
Special weather statement, Jul 1, 10:42 AM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1042 AM EDT FRI JUL 1 2016

MDZ023-024-011545-
INLAND WORCESTER-SOMERSET-
1042 AM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN WORCESTER AND
CENTRAL SOMERSET COUNTIES...

AT 1041 AM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER TYLERTON...OR
15 MILES NORTHEAST OF FAIR PORT...MOVING EAST AT 30 MPH.

WIND GUSTS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH
THIS STORM. IN ADDITION...RAINFALL AMOUNTS OF UP TO 1 INCH ARE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
POCOMOKE CITY...MARION STATION...LAWSONIA...WEST POCOMOKE...
TYLERTON...WESTOVER...SHELLTOWN...UPPER FAIRMOUNT...BEAVER DAM...
REHOBETH...BYRDTOWN...WHITESBURG...UPPER HILL...MANOKIN...
SMITH ISLAND...COKESBURY...HOPEWELL...RUMBLEY...
FAIRMOUNT AND KINGSTON.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

STRONG WIND GUSTS ARE POSSIBLE WITH THIS STORM. THESE WIND GUSTS ARE
CAPABLE OF KNOCKING DOWN TREE LIMBS...SMALL OR WEAKENED TREES...AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3801 7545 3793 7589 3796 7586 3797 7586
      3795 7605 3800 7604 3800 7601 3801 7605
      3803 7604 3799 7589 3804 7587 3804 7583
      3807 7578 3808 7578 3806 7587 3813 7583
      3825 7543
TIME...MOT...LOC 1441Z 253DEG 28KT 3797 7606

ALB
Special weather statement, Jul 1, 12:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
1221 PM EDT FRI JUL 1 2016

MDZ024-025-011700-
MARYLAND BEACHES-INLAND WORCESTER-
1221 PM EDT FRI JUL 1 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN WORCESTER COUNTY...

AT 1220 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR NEWARK...OR 12
MILES SOUTHWEST OF OCEAN CITY...MOVING NORTHEAST AT 35 MPH.

WIND GUSTS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

RAINFALL AMOUNTS OF UP TO 1 INCH ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR...
  BERLIN AROUND 1230 PM EDT.
  OCEAN CITY...CAPE ISLE OF WIGHT AND OCEAN PINES AROUND 1240 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE SHOWELL...WEST OCEAN
CITY...BISHOP...IRONSHIRE...WHALEYVILLE...BISHOPVILLE AND CEDARTOWN.

IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.

LAT...LON 3830 7505 3829 7507 3819 7511 3811 7522
      3824 7538 3832 7535 3834 7532 3835 7531
      3837 7532 3845 7529 3845 7505
TIME...MOT...LOC 1620Z 225DEG 30KT 3823 7524

ALB

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 30, 8:15 PM EDTSpecial Weather StatementAKQIsle of Wight, Southampton, Surry, Sussex60 min
Jun 30, 8:43 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk47 min
Jun 30, 8:48 PM EDTSpecial Marine WarningAKQ87 min
Jun 30, 8:50 PM EDTSpecial Weather StatementAKQPrince George, City of Hopewell40 min
Jun 30, 9:28 PM EDTSpecial Weather StatementAKQIsle of Wight, James City, Surry, City of Newport News, City of Williamsburg47 min
Jun 30, 9:30 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Suffolk45 min
Jun 30, 9:35 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk40 min
Jun 30, 10:39 PM EDTSpecial Marine WarningAKQ66 min
Jul 1, 4:09 AM EDTSpecial Weather StatementAKQPrince Edward51 min
Jul 1, 5:15 AM EDTSpecial Weather StatementAKQGoochland, Powhatan30 min
Jul 1, 5:45 AM EDTSpecial Weather StatementAKQChesterfield, Goochland, Hanover, Powhatan, City of Richmond45 min
Jul 1, 5:58 AM EDTSpecial Weather StatementAKQHanover, City of Richmond32 min
Jul 1, 6:28 AM EDTSpecial Weather StatementAKQKing William32 min
Jul 1, 6:57 AM EDTSpecial Weather StatementAKQEssex, King William33 min
Jul 1, 7:54 AM EDTSpecial Weather StatementAKQNorthumberland51 min
Jul 1, 9:30 AM EDTSpecial Weather StatementAKQNorthumberland45 min
Jul 1, 9:58 AM EDTSpecial Weather StatementAKQNorthumberland17 min
Jul 1, 1:25 PM EDTSpecial Weather StatementAKQAccomack50 min
Jul 1, 1:37 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, Prince George, Surry, Sussex and 1 more53 min
Jul 1, 2:13 PM EDTSpecial Weather StatementAKQAccomack47 min
Jul 1, 2:15 PM EDTSpecial Marine WarningAKQ60 min
Jul 1, 2:15 PM EDTSpecial Weather StatementAKQMiddlesex60 min
Jul 1, 2:20 PM EDTAreal Flood AdvisoryAKQAccomack3 hr
Jul 1, 2:33 PM EDTSpecial Weather StatementAKQSurry42 min
Jul 1, 2:54 PM EDTFlash Flood WarningAKQAccomack3 hr
Jul 1, 3:02 PM EDTSpecial Weather StatementAKQNorthumberland28 min
Jul 1, 3:08 PM EDTSpecial Weather StatementAKQIsle of Wight, York, City of Hampton, City of Newport News, City of Poquoson52 min
Jul 1, 3:12 PM EDTSpecial Weather StatementAKQNorthampton48 min
Jul 1, 3:21 PM EDTSpecial Weather StatementAKQCity of Colonial Heights, City of Hopewell, City of Petersburg39 min
Jul 1, 3:30 PM EDTSpecial Marine WarningAKQ90 min
Jul 1, 3:45 PM EDTSpecial Weather StatementAKQKing and Queen60 min
Jul 1, 3:53 PM EDTSpecial Weather StatementAKQAccomack, Northampton67 min
Jul 1, 3:56 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Norfolk, City of Portsmouth49 min
Jul 1, 4:15 PM EDTSpecial Marine WarningAKQ90 min
Jul 1, 4:16 PM EDTSpecial Weather StatementAKQCharles City, Prince George59 min
Jul 1, 4:19 PM EDTSpecial Weather StatementAKQEssex, King and Queen, King William41 min
Jul 1, 4:29 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach61 min
Jul 1, 5:06 PM EDTSpecial Marine WarningAKQ39 min
Jul 1, 5:26 PM EDTSpecial Marine WarningAKQ79 min
Jul 1, 5:28 PM EDTSpecial Weather StatementAKQCity of Chesapeake, City of Virginia Beach47 min
Jul 1, 5:47 PM EDTSpecial Weather StatementAKQSouthampton, City of Franklin43 min
Jul 1, 5:50 PM EDTSpecial Weather StatementAKQLouisa40 min
Jul 1, 5:57 PM EDTAreal Flood WarningAKQAccomack3 hr
Jul 1, 5:57 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach48 min
Jul 1, 5:59 PM EDTAreal Flood AdvisoryAKQCity of Chesapeake, City of Virginia Beach2 hr
Jul 1, 6:17 PM EDTSpecial Weather StatementAKQHanover43 min
Jul 1, 6:37 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, Louisa38 min
Jul 1, 6:43 PM EDTSevere Thunderstorm WarningAKQCity of Chesapeake, City of Virginia Beach47 min
Jul 1, 6:45 PM EDTSpecial Weather StatementAKQCity of Franklin, City of Suffolk60 min
Jul 1, 6:47 PM EDTFlash Flood WarningAKQCity of Chesapeake, City of Virginia Beach3 hr
Jul 1, 6:51 PM EDTSevere Thunderstorm WarningAKQIsle of Wight, Southampton, City of Franklin, City of Suffolk39 min
Jul 1, 7:00 PM EDTSevere Thunderstorm WarningAKQCaroline, Hanover, King and Queen, King William45 min
Jul 1, 7:05 PM EDTSpecial Weather StatementAKQCaroline40 min
Jul 1, 7:28 PM EDTSevere Thunderstorm WarningAKQCity of Suffolk33 min
Jul 1, 7:32 PM EDTSpecial Marine WarningAKQ88 min
Jul 1, 7:42 PM EDTSevere Thunderstorm WarningAKQKing and Queen, King William, New Kent48 min
Jul 1, 7:44 PM EDTSpecial Weather StatementAKQCity of Chesapeake46 min
Jul 1, 7:12 PM EDTSpecial Weather StatementAKQGates48 min
Jul 1, 7:33 PM EDTSpecial Weather StatementAKQCurrituck42 min
Jul 1, 10:42 AM EDTSpecial Weather StatementAKQSomerset63 min
Jul 1, 3:55 PM EDTSpecial Weather StatementAKQWorcester50 min

Nearby

Special Weather Statements in Maryland, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.